MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD5-A
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pancreaticoduodenal artery using pod coils and non-penumbra microcatheter.During the procedure, while advancing a pod6 into the target vessel using the microcatheter, the distal loops of the pod6 would form; however, the coil would not anchor.Therefore, the pod6 was re-sheathed and saved for later use.The physician then advanced a pod5 into the vessel; but the same issue occurred and, therefore, the pod5 was removed.The procedure was completed using the same pod6, pod packing coil (pod pc), and ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10480512
Report Number3005168196-2020-01353
Device Sequence Number11498839
Product Code HCG
UDI-Device Identifier00814548019604
UDI-Public00814548019604
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD5-A
Device Catalogue NumberRBYPOD5
Device Lot NumberF87316
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2020
Initial Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Date Report Sent to FDA01/01/2005